MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950020
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 01/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio (device #2) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio (device #2).An additional emdr was submitted to represent the bard/davol ventralight st (device #1).Not returned.
 
Event or Problem Description
Attorney alleges per short form (see attached) that the patient underwent surgery for implant of an unspecified bard/davol ventralight st(device #1) or an unspecified bard/davol ventrio patch(device #2) on (b)(6) 2016 or (b)(6) 2017.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st(device #1) and the ventrio patch(device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio(device #2) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2016) is considered to be a best estimate.This emdr represents the bard/davol ventrio st mesh (device #1).An additional emdr was submitted to represent the bard/davol ventralight st using echo ps (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges per short form (see attached) that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) or an unspecified bard/davol ventrio patch (device #2) on (b)(6) 2016 or (b)(6) 2017.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st (device #1) and the ventrio patch (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of ventrio st mesh (device #1).Per op notes, "a ventrio st mesh (device #1) was placed and tacked." (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia and adhesions thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device #2).Per op notes, "adhesions were lysed and a ventralight st using echo ps (device #2) was placed and tacked." (b)(6) 2018 - patient was diagnosed with adhesions and abdominal pain thereby underwent laparoscopic lysis of adhesions.Per op notes, "adhesions found to the previously placed mesh (device #1 & #2) were taken down.".

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9365452
Report Number1213643-2019-11475
Device Sequence Number16951811
Product Code FTL
UDI-Device Identifier00801741031519
UDI-Public(01)00801741031519(17)180228(10)HUAP2183
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number5950020
Device Lot NumberHUAP2183
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale